Alert archive / Hawaii / High Surf Warnings in 2011
High Surf Warning 2, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Jan 3, 2011, 4:11 PM HST for Hawaii County, Kauai County, Hawaii. It took effect at Jan 4, 2011, 12:00 PM HST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2011, 4:11 PM HST (02:11 UTC)
- In effect from
- Jan 4, 2011, 12:00 PM HST
- Expired
- Jan 5, 2011, 3:44 PM HST
- In force
- 28 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 58 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 2.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
669 WHHW40 PHFO 040211 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 411 PM HST MON JAN 3 2011 .ANOTHER LARGE WEST-NORTHWEST SWELL IS HEADED FOR HAWAII...AND WILL BRING WARNING LEVEL SURF TO KAUAI...NIIHAU AND THE KONA COAST OF THE BIG ISLAND. ADVISORY LEVEL SURF IS EXPECTED FOR EXPOSED SHORES OF OAHU MOLOKAI AND MAUI. HIZ001>003-041515- /O.NEW.PHFO.SU.W.0002.110104T2200Z-110106T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 411 PM HST MON JAN 3 2011 ...HIGH SURF WARNING IN EFFECT FROM NOON TUESDAY TO 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM NOON TUESDAY TO 6 PM HST WEDNESDAY. * SURF...SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU WILL INCREASE TO HEIGHTS OF 20 TO 25 FEET. * TIMING...SURF WILL BUILD TUESDAY...PEAK TUESDAY NIGHT...AND GRADUALLY DIMINISH ON WEDNESDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ023-026-041515- /O.NEW.PHFO.SU.W.0002.110105T0400Z-110107T0400Z/ KONA-KOHALA- 411 PM HST MON JAN 3 2011 ...HIGH SURF WARNING IN EFFECT FROM 6 PM TUESDAY TO 6 PM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 6 PM HST THURSDAY. * SURF...SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BUILD TO HEIGHTS OF 8 TO 14 FEET. * TIMING...SURF WILL INCREASE TUESDAY...REACHING WARNING LEVELS TUESDAY NIGHT...AND CONTINUING THROUGH THURSDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ006>008-012-013-017-019-020-041515- /O.NEW.PHFO.SU.Y.0002.110105T0400Z-110107T0400Z/ WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 411 PM HST MON JAN 3 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 6 PM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 6 PM HST THURSDAY. * SURF...SURF ALONG NORTH FACING SHORES WILL RISE TO 18 TO 24 FEET...WHILE SURF ALONG WEST FACING SHORES WILL BUILD TO 10 TO 18 FEET. * TIMING...SURF WILL INCREASE TUESDAY...REACHING ADVISORY LEVELS TUESDAY NIGHT...AND CONTINUING THROUGH THURSDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MORRISON
5 follow-up statements
584 WHHW40 PHFO 041329 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 AM HST TUE JAN 4 2011 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND WEST FACING SHORES OF THE BIG ISLAND... ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF OAHU AND NORTH FACING SHORES OF MOLOKAI AND MAUI... .ANOTHER LARGE WEST NORTHWEST SWELL WILL BUILD TODAY...EVENTUALLY PEAKING ON LATE TONIGHT AND WEDNESDAY. THIS SWELL WAS GENERATED THIS PAST WEEKEND BY A LARGE LOW PRESSURE SYSTEM WEST OF THE INTERNATIONAL DATELINE. HIZ001>003-050230- /O.CON.PHFO.SU.W.0002.110104T2200Z-110106T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 329 AM HST TUE JAN 4 2011 ...HIGH SURF WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM HST WEDNESDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM HST WEDNESDAY. * SURF...SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU WILL INCREASE TO HEIGHTS OF 20 TO 25 FEET. * TIMING...SURF WILL BUILD TUESDAY...PEAK TUESDAY NIGHT...AND GRADUALLY DIMINISH ON WEDNESDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ023-026-050230- /O.CON.PHFO.SU.W.0002.110105T0400Z-110107T0400Z/ KONA-KOHALA- 329 AM HST TUE JAN 4 2011 ...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY. * SURF...SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BUILD TO HEIGHTS OF 8 TO 14 FEET. * TIMING...SURF WILL INCREASE TUESDAY...REACHING WARNING LEVELS TUESDAY NIGHT...AND CONTINUING THROUGH THURSDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ006>008-012-013-017-019-020-050230- /O.CON.PHFO.SU.Y.0002.110105T0400Z-110107T0400Z/ WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 329 AM HST TUE JAN 4 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY. * SURF...SURF ALONG NORTH FACING SHORES WILL RISE TO 18 TO 24 FEET...WHILE SURF ALONG WEST FACING SHORES WILL BUILD TO 10 TO 18 FEET. * TIMING...SURF WILL INCREASE TUESDAY...REACHING ADVISORY LEVELS TUESDAY NIGHT...AND CONTINUING THROUGH THURSDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ BRAVENDER
102 WHHW40 PHFO 041759 AAA CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 759 AM HST TUE JAN 4 2011 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND WEST FACING SHORES OF THE BIG ISLAND... ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF OAHU AND NORTH FACING SHORES OF MOLOKAI AND MAUI... .ANOTHER LARGE WEST NORTHWEST SWELL WILL BUILD LATE TODAY INTO TONIGHT...EVENTUALLY PEAKING WEDNESDAY. THIS SWELL WAS GENERATED THIS PAST WEEKEND BY A LARGE LOW PRESSURE SYSTEM WEST OF THE INTERNATIONAL DATELINE. HIZ001>003-050700- /O.CON.PHFO.SU.W.0002.110104T2200Z-110106T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 759 AM HST TUE JAN 4 2011 ...HIGH SURF WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM HST WEDNESDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM HST WEDNESDAY. * SURF...SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU WILL INCREASE TO HEIGHTS OF 20 TO 25 FEET. * TIMING...SURF WILL BUILD LATE TUESDAY AFTERNOON...PEAK TUESDAY NIGHT AND WEDNESDAY MORNING...AND GRADUALLY DIMINISH ON WEDNESDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ023-026-050700- /O.CON.PHFO.SU.W.0002.110105T0400Z-110107T0400Z/ KONA-KOHALA- 759 AM HST TUE JAN 4 2011 ...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY. * SURF...SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BUILD TO HEIGHTS OF 8 TO 12 FEET. * TIMING...SURF WILL INCREASE TUESDAY NIGHT...REACHING WARNING LEVELS WEDNESDAY...AND CONTINUING THROUGH THURSDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ006>008-012-013-017-019-020-050700- /O.CON.PHFO.SU.Y.0002.110105T0400Z-110107T0400Z/ WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 759 AM HST TUE JAN 4 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY. * SURF...SURF ALONG NORTH FACING SHORES WILL RISE TO 18 TO 24 FEET...WHILE SURF ALONG WEST FACING SHORES WILL BUILD TO 10 TO 18 FEET. * TIMING...SURF WILL INCREASE TUESDAY NIGHT...REACHING ADVISORY LEVELS WEDNESDAY...AND CONTINUING THROUGH THURSDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FOSTER
229 WHHW40 PHFO 050133 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 PM HST TUE JAN 4 2011 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND WEST FACING SHORES OF THE BIG ISLAND... ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF OAHU AND NORTH FACING SHORES OF MOLOKAI AND MAUI... .A LARGE WEST-NORTHWEST SWELL WILL BUILD THIS EVENING AND TONIGHT... AND PEAK ON WEDNESDAY. THIS SWELL WAS GENERATED THIS PAST WEEKEND BY A LARGE LOW PRESSURE SYSTEM WEST OF THE INTERNATIONAL DATELINE. HIZ001>003-051445- /O.CON.PHFO.SU.W.0002.000000T0000Z-110106T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 333 PM HST TUE JAN 4 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU WILL INCREASE TO HEIGHTS OF 20 TO 25 FEET. * TIMING...SURF WILL BUILD THIS EVENING AND PEAK WEDNESDAY MORNING...AND GRADUALLY DIMINISH ON WEDNESDAY EVENING. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ023-026-051445- /O.CON.PHFO.SU.W.0002.110105T0400Z-110107T0400Z/ KONA-KOHALA- 333 PM HST TUE JAN 4 2011 ...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY... A HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY. * SURF...SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BUILD TO HEIGHTS OF 8 TO 12 FEET. * TIMING...SURF WILL INCREASE OVERNIGHT...REACHING WARNING LEVELS WEDNESDAY...AND CONTINUING THROUGH THURSDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ006>008-012-013-017-019-020-051445- /O.CON.PHFO.SU.Y.0002.110105T0400Z-110107T0400Z/ WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 333 PM HST TUE JAN 4 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST THURSDAY. * SURF...SURF ALONG NORTH FACING SHORES WILL RISE TO 18 TO 24 FEET...WHILE SURF ALONG WEST FACING SHORES WILL BUILD TO 10 TO 18 FEET. * TIMING...SURF WILL INCREASE THIS EVENING AND OVERNIGHT...REACHING ADVISORY LEVELS WEDNESDAY...AND CONTINUING THROUGH THURSDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FOSTER
748 WHHW40 PHFO 051336 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 336 AM HST WED JAN 5 2011 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU AND WEST FACING SHORES OF THE BIG ISLAND... ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF OAHU AND NORTH FACING SHORES OF MOLOKAI AND MAUI... HIZ001>003-060245- /O.CON.PHFO.SU.W.0002.000000T0000Z-110106T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 336 AM HST WED JAN 5 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU WILL REMAIN AT 20 TO 25 FEET THROUGH TODAY. * TIMING...SURF WILL GRADUALLY DIMINISH TONIGHT. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ023-026-060245- /O.CON.PHFO.SU.W.0002.000000T0000Z-110107T0400Z/ KONA-KOHALA- 336 AM HST WED JAN 5 2011 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. * SURF...SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BUILD TO HEIGHTS OF 8 TO 12 FEET TODAY...AND REMAIN THROUGH THURSDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS. && $$ HIZ006>008-012-013-017-019-020-060245- /O.CON.PHFO.SU.Y.0002.000000T0000Z-110107T0400Z/ WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 336 AM HST WED JAN 5 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. * SURF...SURF ALONG NORTH FACING SHORES WILL REMAIN AT 18 TO 24 FEET THROUGH THURSDAY...WHILE SURF ALONG WEST FACING SHORES WILL REMAIN AT 10 TO 18 FEET. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ MORRISON
612 WHHW40 PHFO 060144 CFWHFO URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 344 PM HST WED JAN 5 2011 ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND NORTH FACING SHORES OF MOLOKAI AND MAUI AND WEST FACING SHORES OF THE BIG ISLAND... HIZ001>003-061445- /O.CAN.PHFO.SU.W.0002.000000T0000Z-110106T0400Z/ /O.EXA.PHFO.SU.Y.0002.000000T0000Z-110107T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD- 344 PM HST WED JAN 5 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...WAVES ALONG NORTH AND WEST FACING SHORES WILL BE 16 TO 20 FEET TONIGHT...DECREASING TO 12 TO 16 FT THURSDAY. * TIMING...SURF LEVELS HAVE PEAKED BUT WILL REMAIN ABOVE ADVISORY THRESHOLD BEFORE DECREASING THURSDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ023-026-061445- /O.CAN.PHFO.SU.W.0002.000000T0000Z-110107T0400Z/ /O.EXA.PHFO.SU.Y.0002.000000T0000Z-110107T0400Z/ KONA-KOHALA- 344 PM HST WED JAN 5 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...WAVES ALONG NORTH FACING SHORES WILL REMAIN AT 6 TO 10 FEET TONIGHT...DECREASING TO 4 TO 8 FT THURSDAY. * TIMING...SURF LEVELS HAVE PEAKED BUT WILL REMAIN ABOVE ADVISORY THRESHOLD BEFORE DECREASING THURSDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ HIZ006>008-012-013-017-019-020-061445- /O.CON.PHFO.SU.Y.0002.000000T0000Z-110107T0400Z/ WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD- MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA- 344 PM HST WED JAN 5 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. * SURF...WAVES ALONG NORTH FACING SHORES WILL BE 16 TO 20 FEET TONIGHT...DECREASING TO 12 TO 16 FT THURSDAY. SURF ALONG WEST FACING SHORES WILL BE 12 TO 16 FEET TONIGHT...DECREASING TO 8 TO 12 FEET THURSDAY. * TIMING...SURF LEVELS HAVE PEAKED BUT WILL REMAIN ABOVE ADVISORY THRESHOLD BEFORE DECREASING THURSDAY. * IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN OVERPOWER EVEN STRONG SWIMMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ FOSTER
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Jan 3, 4:10 PM HST, 1 minute earlier.
Area forecast discussion, Jan 3, 4:10 PM HST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 410 PM HST MON JAN 3 2011 .SYNOPSIS... BREEZY TRADE WINDS WILL DELIVER BRIEF SHOWERS TO WINDWARD AND MAUKA AREAS...WHILE LEEWARD LOCATIONS REMAIN MOSTLY DRY THROUGH TUESDAY. WINDS WILL BECOME LIGHT AND VARIABLE ON WEDNESDAY...AS A WEAK FRONT APPROACHES FROM THE NORTHWEST. THE FRONT WILL BRING A BRIEF PERIOD OF INCREASED WINDWARD SHOWERS TO KAUAI AND OAHU WEDNESDAY NIGHT AND THURSDAY...BEFORE STALLING AND DISSIPATING BY FRIDAY. WINDS WILL SHIFT TO A COOL NORTHEASTERLY DIRECTION STATEWIDE THURSDAY AND FRIDAY...WITH ONLY LIMITED RAINFALL EXPECTED. && .DISCUSSION... MODERATE TO FRESH TRADE WINDS CONTINUE TO BLOW ACROSS THE AREA WITH HIGH PRESSURE CENTERED FAR TO THE NE PROVIDING THE TIGHTENED PRESSURE GRADIENT. THE AFTERNOON LIHUE SOUNDING SHOWS MARKED WARMING IN THE LAYER BETWEEN 4500 AND 6000 FEET OF ABOUT 5 DEGREES C. A RIDGE ALOFT IS RESPONSIBLE FOR THIS STRENGTHENING TEMPERATURE INVERSION...WHICH IS PROVIDING A STABLE ATMOSPHERE OVER HAWAII. THE RIDGE HAS ALSO KEPT WINDS ELEVATED OVER THE HALEAKALA SUMMIT AND A WIND ADVISORY IS IN PLACE THROUGH TONIGHT. WINDS OVER THE BIG ISLAND SUMMIT HAVE DROPPED AS THEY SEEM TO BE A BIT TOO FAR SOUTH OF THE TIGHTENED GRADIENT PROVIDED BY THE RIDGE. THE WIND ADVISORY FOR THE BIG ISLAND SUMMITS HAS BEEN DROPPED. THE RIDGE ALOFT WILL SUPPORT A STABLE ATMOSPHERE OVER THE ISLANDS INTO WEDNESDAY...KEEPING SHOWER COVERAGE AND INTENSITY LIMITED. THE SURFACE HIGH WILL REMAIN IN PLACE THROUGH TUESDAY...CONTINUING THE BREEZY TRADE WINDS AND LIMITED WINDWARD SHOWERS. A WEAK COLD FRONT APPROACHES FROM THE NW TUESDAY NIGHT...DECREASING WINDS TO LIGHT AND VARIABLE ON WEDNESDAY. THE ATMOSPHERE REMAINS STABLE WEDNESDAY...SO AFTERNOON CONVECTIVE SHOWERS WILL BE LIMITED...AND CLEAR SKIES ARE EXPECTED WEDNESDAY NIGHT. THE WEAK FRONT IS SLATED TO REACH KAUAI THURSDAY MORNING AND OAHU IN THE AFTERNOON. SHOWER COVERAGE WILL INCREASE WITH THE FRONTS ARRIVAL...BUT THE LIMITED MOISTURE DEPTH OF THE FRONT WILL PRODUCE ONLY LIGHT TO MODERATE SHOWERS. WINDS SHIFT OUT OF THE NNE THURSDAY AND FRIDAY AS THE FRONT STALLS AND DISSIPATES OVER OAHU AND KAUAI. THE NORTHERLY WINDS WILL BRING COOL...DRY AIR OVER THE ISLANDS. THE GLOBAL MODELS CONTINUE TO HAVE TROUBLE HANDLING THE DYNAMIC WEATHER PATTERN FRIDAY...AND INTO THE WEEKEND. THE MODELS PERSIST IN FORMING A SURFACE LOW ALONG 30N...EITHER NORTH OR NORTHEAST OF THE STATE. OUR WIND DIRECTION DEPENDS HIGHLY ON THE LOW/S LOCATION AND SMALL DEGREES OF ERROR BRING ABOUT QUITE DIFFERENT SOLUTIONS. THE CURRENT FORECAST IS A BLEND OF THE ECMWF AND GFS BRINGING LIGHT NORTHERLY WINDS FRIDAY NIGHT AND SATURDAY...BEFORE SWITCHING AND INCREASING SPEEDS OUT OF THE SSW ON SUNDAY AHEAD OF ANOTHER COLD FRONT APPROACHING FROM THE NW. && .AVIATION... UPPER TROUGH MOVED SE OF BIG ISLAND THEREFORE UPPER LEVEL TURBULENCE HAS ENDED. AIRMET REMAINS FOR LOW LEVEL MECHANICAL TURBULENCE WHICH IS EXPECTED TO CONTINUE DUE TO FRESH TRADE WINDS. MINIMAL COVERAGE OF LIGHT SHOWER ACTIVITY DUE TO DRY AND STABLE AIR MASS. TEMPERATURE INVERSION LOWERED TO 4 THOUSAND LIHUE TO 6 THOUSAND HILO. TONIGHT SOME MOISTURE MOVING UP TO WINDWARD BIG ISLAND THEN EARLY MORNING OR AFTER DAWN ALSO SOME INCREASE IN MOISTURE AFFECTING WINDWARD CENTRAL ISLANDS. THIS MOISTURE SEEMS CORRECTLY MODELED BY NAM MODEL WHICH CARRIES A SHOWER AREA PRESENTLY CROSSING 140W OR ABOUT 340 NM EAST-NORTHEAST OF MAUI. && .MARINE... A WNW SWELL CURRENTLY MOVING DOWN THE CHAIN IS GRADUALLY DIMINISHING AND SURF HEIGHTS HAVE DROPPED BELOW WARNING AND ADVISORY CRITERIA ACROSS THE STATE. ANOTHER LARGE LONG-PERIOD WNW SWELL WILL BUILD TUESDAY AND PEAK WEDNESDAY...ONCE AGAIN BRINGING SURF HEIGHTS TO WARNING LEVELS ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND ADVISORY LEVEL SURF TO SHORES EXPOSED TO THE SWELL ON OAHU AND MAUI COUNTY. THE DIMINISHING WNW SWELL WILL ALLOW FOR MANY OF THE ZONES TO FALL OUT OF THE SMALL CRAFT ADVISORY /SCA/ BY TONIGHT... THE WINDIER MARINE ZONES WILL REMAIN THROUGH TUESDAY. THE NEXT WNW SWELL WILL ONCE AGAIN DRIVE COMBINED SEAS ABOVE 10 FEET...REQUIRING A RE-ISSUANCE OF THE SCA DUE TO SEAS. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 AM HST TUESDAY FOR HALEAKALA SUMMIT. SMALL CRAFT ADVISORY UNTIL 6 PM HST TUESDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. SMALL CRAFT ADVISORY UNTIL 6 PM HST THIS EVENING FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- BIG ISLAND WINDWARD WATERS. && PUBLIC AND MARINE...MORRISON AVIATION...HOAG
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 3:34 PM HST | Small Craft Advisory | HFO | 48 hr | |
| Jan 3, 4:11 PM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 4 days |
Nearby
High Surf Warnings in Hawaii, 2011Every high surf warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.